# SDR 2010FA0000845

- Difficulty date: August 4, 2010
- Submitted: August 20, 2010
- Operation: General aviation
- Aircraft: N550CF
- Make and model: Beech V35B
- Aircraft serial: D9990
- Engine: Cont IO550B
- Propeller: Mcauly 3A32C406
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 649900
- Part serial: 851419
- Condition: Broken
- Location: Engine
- Part time: 1,771 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ACFT DEPARTED, SHORTLY AFTER TAKEOFF, THE ENGINE LOST POWER AND THE ACFT MADE AN EMERGENCY LANDING ON HWY 254.  NO DAMAGE TO THE ACFT, AND NO INJURIES TO THE OCCUPANTS.  TEARDOWN OF THE ENGINE REVEALED THE CRANKSHAFT HAD BROKEN AT THE (4TH) BEARING FROM THE FLANGE.  THE CRANKSHAFT COUNTERWEIGHT HAD ALSO IMPACTED THE CAM SHAFT AND BROKE IT INTO (3) PIECES.  ANALYSIS OF THE CRANKSHAFT WILL BE NEEDED TO DETERMINE ANY METALLURGICAL FLAWS.
